MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CROCKODILE GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; CROCKODILE GRASPER
Model Number 478059-04
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the jaw wrist of the crocodile grasper instrument was separated.The fragment was retrieved during the same procedure and was confirmed to be retrieved under direct visualization.No additional surgical procedure was required to remove the fragment.An x-ray was performed to check for remaining fragments.The procedure was completed robotically with a back-up instrument.
 
Additional Manufacturer Narrative
The crocodile grasper instrument has not been received for failure analysis evaluation.
 
Additional Manufacturer Narrative
The crocodile grasper instrument was received, and failure analysis found the instrument to have a completely broken grip tip.Pieces approximately 0.960" x 0.190" were found to be broken off.The broken pieces were not returned with the instrument.Further inspection found a broken distal clevis.The instrument was found to have a broken distal clevis at the base of the clevis.The broken pieces were not returned, measuring roughly 0.1530¿ x.2930" in size.The clevis did not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis showed damage which may indicate potential mishandling/misuse.The grip tip was completely broken and missing.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
CROCKODILE GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22436708
Report Number2955842-2025-28852
Device Sequence Number4708788
Product Code NAY
UDI-Device Identifier00886874113639
UDI-Public(01)00886874113639(11)230831(10)K10230831
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478059-04
Device Catalogue Number478059
Device Lot NumberK10230831 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown